Alert archive / Louisiana / Tornado Warnings in 2015
Tornado Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 17, 2015, 4:34 AM CDT for Tangipahoa Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2015, 4:34 AM CDT (09:34 UTC)
- Expired
- May 17, 2015, 5:00 AM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
955
WFUS54 KLIX 170934
TORLIX
LAC105-171000-
/O.NEW.KLIX.TO.W.0022.150517T0934Z-150517T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 AM CDT SUN MAY 17 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL TANGIPAHOA PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 500 AM CDT
* AT 434 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR TICKFAW. THE TORNADIC STORM WAS MOVING SLOWLY NORTHEAST AT 5
TO 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
AMITE...AMITE CITY...INDEPENDENCE...NATALBANY AND TICKFAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3075 9051 3062 9035 3051 9047 3054 9057
3055 9057
TIME...MOT...LOC 0934Z 227DEG 3KT 3057 9051
$$2 follow-up statements
129
WWUS54 KLIX 170942
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
442 AM CDT SUN MAY 17 2015
LAC105-171000-
/O.CON.KLIX.TO.W.0022.000000T0000Z-150517T1000Z/
TANGIPAHOA LA-
442 AM CDT SUN MAY 17 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR WEST
CENTRAL TANGIPAHOA PARISH...
AT 441 AM CDT...DOPPLER RADAR CONTINUED TO INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS MOVING BETWEEN TICKFAW AND INDEPENDENCE...MOVING NORTHEAST AT 10
MPH.
LOCATIONS IMPACTED INCLUDE...
AMITE...AMITE CITY...INDEPENDENCE...NATALBANY AND TICKFAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3075 9051 3062 9035 3051 9047 3054 9057
3055 9057
TIME...MOT...LOC 0941Z 206DEG 11KT 3060 9050
$$625
WWUS54 KLIX 170957
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
457 AM CDT SUN MAY 17 2015
LAC105-171006-
/O.EXP.KLIX.TO.W.0022.000000T0000Z-150517T1000Z/
TANGIPAHOA LA-
457 AM CDT SUN MAY 17 2015
...THE TORNADO WARNING FOR WEST CENTRAL TANGIPAHOA PARISH WILL EXPIRE
AT 500 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NEW ORLEANS.
LAT...LON 3075 9051 3062 9035 3051 9047 3054 9057
3055 9057
TIME...MOT...LOC 0955Z 227DEG 3KT 3060 9050
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 17, 3:51 AM CDT, 43 minutes earlier.
Area forecast discussion, May 17, 3:51 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 AM CDT SUN MAY 17 2015
.DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO AFFECT
AREAS OF COASTAL MISSISSIPPI EARLY THIS MORNING WITH NEW
DEVELOPMENT NOW OCCURRING ACROSS SECTIONS OF THE NORTHSHORE. THIS
ACTIVITY IS OCCURRING WITHIN A PERSISTENT AREA OF LOW LEVEL
CONVERGENCE. OVER THE PAST 24 HOURS OF SO...AND ESPECIALLY SINCE
YESTERDAY AFTERNOON ACROSS COASTAL MISSISSIPPI...SOME HEAVY
RAINFALL TOTALS HAVE OCCURRED ACROSS SECTIONS OF THE FORECAST
AREA. IN PARTICULAR...DUAL POL STORM TOTALS WERE INDICATING 6 TO
10 INCHES OVER NORTHERN SECTIONS OF JACKSON...HARRISON AND HANCOCK
COUNTIES...WITH SECTIONS OF PEARL RIVER COUNTY...NORTHEASTERN ST.
TAMMANY PARISH AND EASTERN WASHINGTON PARISH ALSO HAVING RECEIVED
5 TO 10 INCHES. A FEW GROUND TRUTH REPORTS IN THESE AREAS SUPPORT
THE RADAR ESTIMATES. SINCE THE GROUND IS OBVIOUSLY SATURATED IN
THESE AREAS WITH SOME RIVER FLOODING ALREADY OCCURRING...AND MORE
SCATTERED AND EFFICIENT RAIN PRODUCING CONVECTION IN THE FORECAST
FOR TODAY...IT SEEMS PRUDENT TO EXTEND THE CURRENT FLASH FLOOD
WATCH CURRENTLY IN EFFECT FOR COASTAL MISSISSIPPI THROUGH TODAY
AND EXPAND THE WATCH WESTWARD TO INCLUDE PEARL RIVER COUNTY AND
ST. TAMMANY AND WASHINGTON PARISHES.
DAILY BOUTS OF CONVECTION WILL CONTINUE TO PLAGUE THE FORECAST
AREA THROUGH MUCH OF THE WEEK...ALTHOUGH THE HIGHEST RAIN CHANCES
WILL BE TODAY...MONDAY AND TUESDAY. UPPER LEVEL RIDGING CURRENTLY
OVER THE SOUTHEAST CONUS WILL BE SUPPRESSED BY MID WEEK AS THE
UPPER LOW/TROUGH CURRENTLY OVER THE CENTRAL AND NORTHERN PLAINS
MAKES ITS WAY INTO THE GREAT LAKES REGION AND EVENTUALLY INTO THE
NORTHEAST. THIS WILL ACT TO PUSH A WEAK COLD FRONT SOUTH TO NEAR
THE CENTRAL GULF COAST LATE TUESDAY INTO WEDNESDAY....WITH THIS
BOUNDARY EVENTUALLY BECOME DIFFUSE THE END OF THE WEEK. IN THE
MEANTIME...A MOISTURE LADEN AIRMASS...PRECIPITABLE WATER VALUES
NEAR 2 INCHES...WILL BE ACTED UPON BY WEAK DISTURBANCES ALOFT
MOVING THROUGH LOWER MISSISSIPPI VALLEY AND WESTERN/CENTRAL GULF
COAST REGIONS AROUND THE WESTERN PERIPHERY OF THE UPPER RIDGE.
ALTHOUGH MODELS DUE FORECAST SLIGHTLY DRIER AIR TO WORK INTO THE
REGION OVER THE NEXT COUPLE OF DAYS...PLAN TO KEEP POPS MAINLY IN
THE HIGH END CHANCE TO LOW END LIKELY CATEGORIES THROUGH TUESDAY
AS THE COLD FRONT MAKES ITS WAY SOUTH INTO THE AREA AND THE UPPER
RIDGE IS SUPPRESSED. MORE SIGNIFICANT DRIER AIR IS EXPECTED OVER
THE AREA FOR THE LAST HALF OF THE WEEK...SO LOWER POPS DURING THAT
TIME PERIOD SEEM REASONABLE. A RIDGE WILL BEGIN BUILDING OVER THE
PLAINS AND MISSISSIPPI VALLEY BY THE END OF THE WEEK IN RESPONSE
TO ANOTHER UPPER TROUGH MOVING ACROSS THE WESTERN CONUS. THIS
RIDGE WILL TRANSLATE EASTWARD ACROSS THE EASTERN U.S. NEXT
WEEKEND. 11
&&
.AVIATION...
MAINLY MVFR CEILINGS EARLY THIS MORNING...AND THIS LIKELY TO
CONTINUE THROUGH SUNRISE. WOULD NOT BE SHOCKED TO SEE A BRIEF DIP
INTO THE HIGH END OF IFR AT ONE OR TWO SITES. MODERATE RAIN COULD
AFFECT KGPT FOR SEVERAL MORE HOURS...BUT NO LIGHTNING REPORTED
RECENTLY. LIKELY TO BE ANOTHER SURGE OF SHOWERS AND THUNDERSTORMS BY
LATE MORNING INTO THE EARLY AFTERNOON AT MOST SITES WITH BRIEF WINDS
TO AROUND 25-30 KNOTS. WILL CARRY A TEMPO GROUP FOR THE HIGHEST
THREAT PERIOD...AND WILL ALLOW AMENDMENTS TO TAKE CARE OF THINGS
OUTSIDE THAT WINDOW. 35
&&
.MARINE...
WINDS APPEAR TO BE EASING AT MOST MARINE LOCATIONS AND PLAN TO LET
EXERCISE CAUTION HEADLINES EXPIRE THIS MORNING. WINDS EXPECTED TO
REMAIN BELOW 15 KNOTS THROUGH THE WEEK...AND WIND FIELDS COULD
BECOME SOMEWHAT LIGHT AND VARIABLE AT MIDWEEK AS A WEAK COLD
FRONT MOVES TO NEAR THE COAST BEFORE DISSIPATING. 35
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING RIVERS ALONG MISSISSIPPI COAST FOR FLOODING.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 71 86 69 / 50 20 60 40
BTR 88 73 87 71 / 50 20 60 30
ASD 87 73 86 72 / 50 20 50 30
MSY 87 75 87 73 / 40 20 50 30
GPT 85 75 85 73 / 50 20 30 20
PQL 86 73 86 72 / 50 20 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ039-040.
GM...NONE.
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ077-080>082.
GM...NONE.
&&Hazardous weather outlook, May 16, 11:30 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 PM CDT SAT MAY 16 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-171100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1130 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT... ESPECIALLY ACROSS COASTAL MISSISSIPPI. A FLASH FLOOD WATCH IS IN EFFECT FOR COASTAL MISSISSIPPI UNTIL 7 AM SUNDAY WHERE ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH FRIDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 16, 10:38 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1038 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD 2 NW LYMAN 30.52N 89.15W
05/16/2015 HARRISON MS EMERGENCY MNGR
ROAD CLOSED DUE TO WATER OVER THE ROADWAY ON SOUTHERN
SHAW RD JUST NORTH OF HWY 53.
1020 PM HEAVY RAIN 2 NW LYMAN 30.52N 89.15W
05/16/2015 M8.41 INCH HARRISON MS EMERGENCY MNGR
AN OBSERVER FOR HARRISON COUNTY EMERGENCY MANAGEMENT IN
THE NW PART OF THE COUNTY REPORTS 8.41 INCHES OF RAIN FOR
THE DAY
&&
AKLocal storm report, May 16, 11:07 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD 10 NNW KILN 30.55N 89.50W
05/16/2015 HANCOCK MS EMERGENCY MNGR
HWY 43 IN NW HANCOCK COUNTY IMPASSABLE DUE TO WATER OVER
THE ROADWAY... SEVERAL OTHER ROADS IN THE GENERAL AREA
ALSO CLOSED
&&
AKLocal storm report, May 17, 4:14 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
414 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM TORNADO 6 SSW INDEPENDENCE 30.56N 90.55W
05/17/2015 TANGIPAHOA LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS SEVERAL TRAILERS DAMAGED BY A
POSSIBLE TORNADO NEAR JOEL MCDONALD ROAD AT WOODHAVEN
ROAD.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 11:24 PM CDT | Flash Flood Watch | LIX | Washington | 16 hr |
| May 17, 3:42 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 33 min |
| May 17, 4:18 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 27 min |
| May 17, 5:35 AM CDT | Special Weather Statement | LIX | Tangipahoa | 25 min |
Nearby
Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.